Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 40, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Oct 23, 2014, 5:22 PM EDT. It took effect at Oct 24, 2014, 4:00 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2014, 5:22 PM EDT (21:22 UTC)
- In effect from
- Oct 24, 2014, 4:00 AM EDT
- Expired
- Oct 25, 2014, 8:00 AM EDT
- In force
- 28 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
396 WHUS72 KMLB 232122 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 522 PM EDT THU OCT 23 2014 AMZ555-575-250000- /O.NEW.KMLB.SC.Y.0040.141024T0800Z-141025T0000Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 522 PM EDT THU OCT 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY. * WINDS AND SEAS...NORTHEAST WINDS WILL INCREASE UP TO 20 KNOTS SOUTH OF SEBASTIAN INLET LATE TONIGHT AND THEN UP TO 20 TO 25 KNOTS OFFSHORE OF THE TREASURE COAST INTO FRIDAY. THIS WILL PRODUCE CHOPPY SEAS...ESPECIALLY OVER THE GULF STREAM WATERS WITH WAVE HEIGHTS UP TO 7 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
042 WHUS72 KMLB 240734 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 334 AM EDT FRI OCT 24 2014 AMZ555-575-251200- /O.EXT.KMLB.SC.Y.0040.141024T0800Z-141025T1200Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 334 AM EDT FRI OCT 24 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 KNOTS WILL INCREASE TO 20 TO 25 KNOTS OFFSHORE OF THE TREASURE COAST. THIS WILL PRODUCE CHOPPY SEAS...ESPECIALLY OVER THE GULF STREAM WATERS WITH WAVE HEIGHTS BUILDING UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
979 WHUS72 KMLB 250742 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 342 AM EDT SAT OCT 25 2014 AMZ555-575-251200- /O.CON.KMLB.SC.Y.0040.000000T0000Z-141025T1200Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 342 AM EDT SAT OCT 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KNOTS. THIS WILL PRODUCE CHOPPY SEAS...ESPECIALLY OVER THE GULF STREAM WATERS WITH WAVE HEIGHTS BUILDING UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 3:21 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 23, 3:21 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 321 PM EDT THU OCT 23 2014 .DISCUSSION... TONIGHT-SAT NIGHT...SHORTWAVE ALOFT FINALLY LIFTS AWAY FROM CENTRAL FLORIDA TONIGHT AND IS REPLACED BY RIDGING AND A DRIER NORTHWEST FLOW. AT THE SURFACE...HIGH PRESSURE CENTERED OVER THE MIDWEST OHIO AND TENNESSEE RIVER VALLEYS RIDGES SOUTHEAST OVER FLORIDA AND REMAINS OVER FLORIDA FOR THE NEXT SEVERAL DAYS. PERSISTENT NORTH TO NORTHEAST WINDS TRANSPORT A STABLE MARINE AIR MASS INTO THE COASTAL AREAS OF EAST CENTRAL FLORIDA. ANY PRECIP FOR THE NEXT FEW HOURS WOULD BE LIMITED TO MARTIN COUNTY AND THE ADJOINING COASTAL WATERS THEN RAIN CHANCES DROP TO 10 PERCENT OR LESS THROUGH SATURDAY NIGHT. HIGHS LOW 80S. OVERNIGHT LOWS SHOULD RANGE FROM THE UPPER 50S FROM AROUND DAYTONA...INTERSTATE 4 AND WEST. LOWER 60S FROM AROUND ORLANDO SOUTH AND WEST OF INTERSTATE 95. MID 60S EAST OF INTERSTATE 95. PREVIOUS EXTENDED ZONES DISCUSSION. SUN-WED...DEEP LAYER RIDGING MOVES FROM THE GOMEX TO ACROSS THE FLORIDA PENINSULA AND OUT INTO THE WESTERN ATLANTIC DURING THIS TIME FRAME. LIGHT ONSHORE FLOW AT THE SURFACE DEVELOPS SUN WITH THE ONSHORE FLOW DEEPENING INTO NEXT WEEK. LIGHT PRECIPITATION FROM THE MARINE INFLUENCE MAY ENTER THE PICTURE LATE MON NIGHT INTO TUE-WED. GREATEST CHANCES FOR LIGHT PRECIPITATION WOULD BE OVER THE COASTAL WATERS AND ALONG THE COAST. MEDIUM RANGE MODELS DIFFER BY AROUND MID-WEEK WITH THE 12Z ECMWF FORECASTING A LOW OVER THE GULF WITH DEEP MOISTURE BRINGING AN INCREASED CHANCE OF SOME HEAVIER PRECIPITATION TO THE AREA WED AFTERNOON/EVENING. HAVE ADDED CHANCE POPS TO THIS DAY BUT WILL WAIT FOR FURTHER MODEL CONSISTENCY TO SEE IF THIS SCENARIO PLAYS OUT. TEMPERATURES WITHIN A COUPLE DEGREES OF CLIMO FOR THIS PERIOD. && .AVIATION... VFR. TEMPO MVFR VCSH POSSIBLE KSUA SOUTH THROUGH MIDNIGHT. && .MARINE... CURRENT-TONIGHT...BUOYS CURRENTLY RECORDING NORTHEAST WINDS AROUND 10 KNOTS AND 2 TO 4 FOOT SEAS OUT TO 120 NM. THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE SOUTHEAST U.S. AND LOWER PRESSURES OVER THE CENTRAL BAHAMA ISLANDS...THE FLORIDA STRAIT AND CUBA SHOULD SUPPORT NORTHEAST TO NORTH WINDS 10 TO 15 KNOTS NEARSHORE FLAGLER BEACH TO SEBASTIAN. SLIGHTLY STRONGER PRESSURE GRADIENT WILL SUPPORT NORTH TO NORTHEAST WINDS 15 TO 20 KNOTS SEBASTIAN INLET TO JUPITER INLET AND THE OFFSHORE WATERS FLAGLER BEACH TO JUPITER INLET. SEAS AVERAGING 3 TO 4 FEET NEARSHORE...4 TO 5 FEET OFFSHORE WITH OCCASIONAL 6 FOOT SEAS IN THE GULL STREAM. FRI-SAT...HIGH PRESSURE OVER THE OHIO AND TENNESSEE RIVER VALLEYS RIDGES OVER THE SOUTHEAST ND INTO THE NORTHEAST GULF AND FLORIDA. NORTH TO NORTHEAST WINDS 10 TO 15 KNOTS AND 3 TO 4 FOOT SEAS NEAR SHORE AND 4 TO 5...OCCASIONAL 6 FOOT WAVES IN THE GULF STREAM... OFFSHORE. SUN-MON...HIGH PRESSURE WILL BE IN CONTROL WITH DEEPENING ONSHORE FLOW BOTH DAYS. WIND SPEEDS AOB 15 KTS. SEAS 2-3 FT POSSIBLY BUILDING MON OVERNIGHT TO 3-5 FT AWAY FROM THE COAST. && .FIRE WEATHER... FRI-SUN...MIN RH'S WILL DROP TO AROUND 40 PCT OVER THE NRN INTERIOR FOR 1-3 HOURS EACH AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DAB 59 80 58 79 / 0 0 10 0 MCO 60 82 59 82 / 0 0 0 0 MLB 66 80 63 80 / 0 0 0 0 VRB 68 82 64 82 / 10 0 0 0 LEE 58 81 58 80 / 0 0 0 0 SFB 60 81 59 82 / 0 0 0 0 ORL 62 81 61 81 / 0 0 0 0 FPR 68 82 63 81 / 10 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && IMPACT WX...GLITTO FORECASTS...WIMMER
Hazardous weather outlook, Oct 23, 4:03 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 403 AM EDT THU OCT 23 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-240300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 403 AM EDT THU OCT 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .WIND AND SEA IMPACT... NORTHEAST WINDS TO AROUND 15 KNOTS OFFSHORE WILL BUILD SEAS TO 5 TO 6 FEET ACROSS THE OFFSHORE GULF STREAM WATERS FROM BREVARD COUNTY TO JUPITER INLET. WINDS WILL INCREASE TO 15 TO 20 KNOTS ACROSS THE ATLANTIC WATERS SOUTH OF SEBASTIAN INLET TONIGHT. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY NORTHEAST WINDS FRIDAY...FRIDAY NIGHT AND SATURDAY MORNING ACROSS THE ATLANTIC WATERS WILL KEEP SEAS ELEVATED ACROSS THE GULF STREAM WATERS TO 4 TO 6 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. VOLKMER
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.